MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 04/27/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This report is being conservatively reported as the cause of death and its relationship to the implant procedure and/or device remains unknown.It was reported that on 27 apr 2022, a 4mm by 2mm amplatzer piccolo occluder was chosen for implant for a (b)(6) patient with the following patent ductus arteriosus (pda) dimensions: minimal diameter 2.4mm, length of 12.2mm and diameter at aortic ampulla of 2.7mm.The delivery system used was a 4f amplatzer torqvue low profile catheter.Prior to the procedure, the patient was on ventilatory support and on intravenous (iv) support.During the procedure, the device was placed intraductal, and the results were satisfactory during both echocardiography and angiography.There was no difficulty implanting the device.Only heparinized saline was used in the procedure, and no heparin was administered during the procedure.The device was released, and the delivery system was removed.The patient then began to decompensate with low blood pressure and bradycardia.The patient was administered medication support, and cardiopulmonary resuscitation (cpr) was initiated.The patient was noted to have a new pericardial effusion, and the effusion was relieved with pericardiocentesis.The patient stabilized briefly, but the effusion soon reappeared.Cpr was initiated again.The cardiothoracic surgeon and the general surgeon were notified.The piccolo device was reexamined, and the device was found to be stable and in the same place.The patient vital signs were very labile, and the source of the effusion continued to be investigated.The pericardial effusion led to cardiac tamponade.The patient continued to decompensate and died on the procedure table.The implanter does not classify this death as being related to the performance of the implanted device.The cause of the pericardial effusion was unknown.The cause of death was hypotension and bradycardia.No additional information was provided.
 
Additional Manufacturer Narrative
An event of patient death due to hypotension and bradycardia after the device was implanted was reported.Information from the field indicated that prior to the implant procedure the patient was on ventilatory support and on intravenous support.The device was placed with satisfactory results and without any difficulty or extraneous manipulations of the device.The device remained stable and the operator did not classify the death as related to the performance of the device.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Na.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14520353
Report Number2135147-2022-00327
Device Sequence Number15091030
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public05415067031006
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number8192128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE LP CATHETER, 9-TVLPC4F90/080
Outcome Attributed to Adverse Event Death;
Patient Age20 DA
Patient SexFemale
Patient Weight990 KG